MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021114
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to knee instability.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the documentation provided, the root cause of the reported unstable right knee cannot be concluded; however, currently unable to rule out the patient¿s reported peripheral neuropathy/potentially weakened supporting soft tissues and/or micro-motion of the tibial component as possible contributing factors to the reported event.The patient impact beyond the reported unstable knee, revision to competitor components, and an expected brief post-operative rehabilitation phase cannot be concluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the documentation provided, the root cause of the reported unstable right knee cannot be concluded; however, currently unable to rule out the patient¿s reported peripheral neuropathy, potentially weakened supporting soft tissues, questionable cement application/adherence and/or micro-motion of the tibial component as possible contributing factors to the reported event.The patient impact beyond the reported unstable knee, revision to competitor components, and an expected brief post-operative rehabilitation phase could not be concluded.No further medical assessment can be rendered at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
JOURNEY FEM OX NP BCS RT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8020602
Report Number1020279-2018-02307
Device Sequence Number1640788
Product Code JWH
UDI-Device Identifier03596010554062
UDI-Public03596010554062
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Catalogue Number74021114
Device Lot Number09AM08526
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/04/2018
10/04/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date05/04/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR